Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 221, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 11, 2012, 8:31 PM CDT for Presidio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2012, 8:31 PM CDT (01:31 UTC)
- Expired
- Oct 11, 2012, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.5 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS54 KMAF 120131
SVRMAF
TXC377-120215-
/O.NEW.KMAF.SV.W.0221.121012T0131Z-121012T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
831 PM CDT THU OCT 11 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 915 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REDFORD...OR 13 MILES SOUTHEAST OF PRESIDIO...MOVING NORTHEAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CASA PIEDRA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2931 10403 2937 10411 2939 10416 2945 10422
2947 10422 2948 10423 2950 10425 2952 10430
2951 10434 2954 10439 2989 10424 2965 10382
2944 10382 2929 10394
TIME...MOT...LOC 0131Z 206DEG 16KT 2947 10418
$$2 follow-up statements
676
WWUS54 KMAF 120154
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT THU OCT 11 2012
TXC377-120215-
/O.CON.KMAF.SV.W.0221.000000T0000Z-121012T0215Z/
PRESIDIO TX-
854 PM CDT THU OCT 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTH OF CASA PIEDRA...OR ABOUT 15 MILES EAST OF
PRESIDIO...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CASA
PIEDRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 2935 10390 2961 10425 2989 10424 2965 10382
2944 10382
TIME...MOT...LOC 0154Z 200DEG 25KT 2962 10410
$$
HLUCHAN375
WWUS54 KMAF 120207
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
907 PM CDT THU OCT 11 2012
TXC377-120216-
/O.EXP.KMAF.SV.W.0221.000000T0000Z-121012T0215Z/
PRESIDIO TX-
907 PM CDT THU OCT 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESIDIO COUNTY
WILL EXPIRE AT 915 PM CDT...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
THIS STORMS IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND STRONG
WINDS UP TO 50 MPH.
LAT...LON 2935 10390 2961 10425 2989 10424 2965 10382
2944 10382
TIME...MOT...LOC 0206Z 200DEG 25KT 2974 10407
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:35 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 11, 6:35 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM CDT THU OCT 11 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHOWERS ARE STRUGGLING TO GET GOING THIS AFTERNOON IN SOUTHEAST NEW MEXICO AND WILL PROBABLY CONTINUE TO BE THE CASE UNTIL TOMORROW AFTERNOON WHEN AN UPPER LEVEL LOW APPROACHES. THEREFORE HAVE REMOVED MENTION OF TS THE FIRST HALF OF THE TAF PERIODS AND PLACED THEM AFTER 18Z TOMORROW AT TAF SITES CLOSEST TO A SURFACE TROUGH. MVFR TO IFR CIGS EXPECTED TO MOVE INTO THE EASTERN TAF SITES NEAR 12Z THEN LIFT TO VFR BY 18Z. GUSTY WINDS MAY DIMINISH SLIGHTLY OVERNIGHT...BUT FRIDAY WILL BE WINDY MOST OF THE DAY. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Oct 11, 1:57 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT THU OCT 11 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 157 PM CDT THU OCT 11 2012 /1257 PM MDT THU OCT 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE PRESIDIO VALLEY NORTHWARD TO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THE MAIN THREATS WITH THESE STORMS INCLUDE HAIL UP TO THE SIZE OF QUARTERS...60 MPH WINDS AND LOCALLY HEAVY RAINFALL. ELSEWHERE...STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTS OF 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ON FRIDAY INTO FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THUNDERSTORM POTENTIAL WILL BE ACROSS THE UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN. THUNDERSTORM CHANCES WILL SHIFT EASTWARD ON SATURDAY AND SUNDAY ACROSS THE LOWER TRANS PECOS AND FAR EASTERN PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 7:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012
TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
2947 10422 2950 10425 2952 10430 2952 10435
2954 10439 2958 10441 2963 10452 2968 10455
2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440
HLUCHANSpecial weather statement, Oct 11, 8:29 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT THU OCT 11 2012
TXZ079-080-120215-
PRESIDIO VALLEY-MARFA PLATEAU-
829 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHEASTERN PRESIDIO COUNTY UNTIL 915 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
REDFORD AT 828 PM CDT...MOVING NORTHEAST AT 20 MPH. HAIL TO THE SIZE
OF NICKELS AND WINDS UP TO 50 MPH ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 2939 10417 2943 10419 2945 10422 2947 10422
2948 10423 2950 10425 2952 10430 2952 10435
2954 10439 2957 10440 2959 10443 2997 10422
2961 10381 2936 10412
TIME...MOT...LOC 0128Z 226DEG 26KT 2944 10418
HLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:49 PM CDT | Special Weather Statement | MAF | Presidio | 41 min |
| Oct 11, 8:29 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
| Oct 11, 8:51 PM CDT | Special Weather Statement | MAF | Presidio | 39 min |
| Oct 12, 12:07 AM CDT | Special Weather Statement | MAF | Presidio | 23 min |
| Oct 12, 12:30 AM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Oct 12, 12:50 AM CDT | Special Weather Statement | MAF | Presidio | 40 min |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.